MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB ACTIVE HEEL TRACTION BOOT; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB ACTIVE HEEL TRACTION BOOT; APPARATUS, TRACTION, NON-POWERED
Model Number 72202682
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after finishing a hip arthroscopy, when the doctor untied the patient from the "traction table boot", a mild abrasion was found on the skin of the patient's left foot; specifically in the haglund deformity in the dorsal ankle area due to her callus/bony deformity.The area was cleaned thoroughly and sterile petroleum jelly gauzes were placed for protection/treatment of skin lesion.It is unknown if there was a delay in the surgical procedure and no further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided images show the active heel traction boot serial number as (b)(6) and two boots attached to the hip distractors.The surgical findings reported the mild abrasion found on the skin of the patient's left foot; specifically in the haglund deformity in the dorsal ankle area due to her callus/bony deformity.However, the root cause of the abrasion cannot be determined.The impact to the patient and the mild abrasion to her left foot.Per report, the surgeon thoroughly cleansed the area and sterile petroleum gauge was placed for protection/treatment of the skin lesion.No further complications were reported, however, it is unknown if there was a delay in the surgical procedure.No further medical assessment is warranted at this time.The complaint was not confirmed.Factors that could have contributed to the reported event include creased pads of the device or failure to eliminate pressure points.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
AHTB ACTIVE HEEL TRACTION BOOT
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
w. william cannon drive 7000
austin, TX 78735
5123913906
MDR Report Key10477628
Report Number3003604053-2020-00094
Device Sequence Number2942534
Product Code HST
UDI-Device Identifier00885554024807
UDI-Public00885554024807
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72202682
Device Catalogue Number72202682
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale